Prozac Fluoxetine is among the most popular antidepressant medications on the market. It operates as an SSRI selective-serotonin reuptake inhibitor meaning it prevents the reuptake of the neurotransmitter serotonin. It is thought to help with both depression and anxiety, but it is also prescribed for a number of other conditions. Most people seem to have considerably less withdrawal symptoms when quitting Prozac than they do quitting a medication like Paxil or Effexor.
Part of the reason that withdrawal from Prozac may be considered relatively easy has to do with the fact that it has sex drive and birth control longer half life. I do not mean to undermine the withdrawal from Prozac — as symptoms can still be difficult to deal with. However, many people actually switch to Prozac to help ease withdrawal symptoms from other medications that have shorter half lives.
There are various factors that will influence your withdrawal period from Prozac. If you have been on the medication for years and are taking a relatively high dosage, it may be more difficult to quit than if you were only taking it for a few months. Generally, the longer you are on a medication, the more difficult it will be to quit, but there are other factors that influence withdrawal as prozac and night sweats. How long have you been taking Prozac or generic Fluoxetine?
If you have been taking the medication for longer than a year, it is going to be more difficult to come off of than someone who has only taken it for a few months. The time span that you took a drug is always going to influence the withdrawal process. Generally Prozac is prescribed as one of prozac and night sweats dosages. The range is from 10 mg all the way up to 60 mg. Someone who is taking just 10 mg is likely going to have an easier time coming off of the medication than someone who had been taking 60 mg.
Time span along with dosage plays a huge role in influencing withdrawal. Someone who takes 60 mg for a period of 5 years is going to struggle more with coming off of the drug than someone who took 20 mg for 8 months.
Typically the greater the dosage, prozac and night sweats, the more you will need to focus on a gradual tapering process, prozac and night sweats. Although two people may experience the same or similar symptoms, one person may have a more difficult time coping with them.
For another person experiencing dizziness may bother them, but may not elicit a panic response. Individuals with better familial and social support, healthier habits e. I have successfully quit this medication cold turkey with no major withdrawal symptoms, prozac and night sweats. In comparison to most antidepressants, fluoxetine has a long half-life. In other words, Prozac stays in your system for a longer duration than other drugs after stopping.
The withdrawal symptoms that you will experience coming off of Prozac may not be prozac and night sweats same as someone else. Everyone has a different reaction to medications as well as how their body responds and readjusts to life without the drug. Some people may experience very minimal withdrawal symptoms, while others may be plagued by seemingly everything on this list. There is no clear-cut answer for how long withdrawal from Prozac is going to last.
There is no telling how long you are going to experience withdrawal symptoms. I personally barely experienced any withdrawal from Prozac, but it took me over a year to psychologically recover from Paxil withdrawal. Most people in various discussion forums that have used the medication will suggest that it takes a fairly lengthy period of time, while others may suggest that withdrawal is very short term.
It is best to ignore everyone and just realize that withdrawal will eventually come to an end. It may take you considerably longer than other people and in some cases it may take considerably less time than what other people are reporting — each experience is unique. Various healthy activities include: Try to not dwell on the symptoms even if they seem overwhelming — they will eventually pass.
Stay busy, keep your head up, and realize that time heals all emotional wounds. I weaned down and stopped fluoxetine couple of weeks ago. Good luck to everyone. I have been on Prozac 20mg for 14 years. Earlier in the year I got pregnant, but lost the baby at 16 weeks. Before I got pregnant, I started suffering from occasional dizzy spells, which intensified during pregnancy which I thought was part of pregnancy.
However, in the months following the loss of the baby, I am beginning to think that the fluoxetine may have stopped working. I tried escitalopram for weeks, but balance and dizzy spells were still bad, so decided to go back on to fluoxetine 20mg. The first three weeks were ok, but then Migraines, bad dizziness and nausea and panic attacks returned!
This last week have tapered down to 10mg, but still feel really crap, prozac and night sweats. I have no idea what to do. Continue tapering and come off and risk relapse of panic disorder and bad anxiety or go back up to 20mg, prozac and night sweats, but still suffer from similar symptoms. I am stuck and GPs talk like stopping is piss easy! I had been taking prozac for near 20 years and stopped them early July What I have noticed is generalized vitamins and minerals daily requirements, pain and discomfort throughout my body… particularly joints and muscles.
Anyone else familiar with this experience? Would love to gain some comfort through numbers if possible. Never had this issue previously, not to this degree. All else is fine…. With periods of being off more than on. I should pat my self on the back really for getting this far. I am having stomach problems big time having been in hospital twice in 3 months and they find nothing. I am wondering if I need to go back onto the Prozac but not sure what to do?
I feel tired all the time tearful and very down not wanting to see people at all and feeling like the world has left symlin and weight loss to just disappear.
Up and down everyday… Help!!! Been on Prozac for many years 20mg. Gradually came off over 6 weeks and felt fine but over the last few weeks have felt very prozac and night sweats, tired, no energy, irritable and burst into tears at the slightest thing.
Seriously considering going back on to feel human again. Hi, I have been on Prozac for 9 years. Came off about 5 weeks ago, this has been gradual since January. However within the last week the anxiety has hit me big style, blurred vision, neck pain, burning skin sensation, huge fatigue! I started to taper it off myself a year ago and stopped in February. Recently I have been completely overwhelmed with all prozac and night sweats of emotions and physical distress, similar to the feelings I had when first starting the drug, i.
I read that we are all different, I am hoping it will subside and I am doing the right things, prozac and night sweats. Anyone feel the same after so long? And if anyone else prozac and night sweats, I know, it is hard. Yes, It will be a year next month that I stopped 40mg of fluoxetine after over 14 years, prozac and night sweats. CBD oil has been helpful. I have chills and anxiety, but after that long I think it was totally useless. I have been on 60 mg of fluoxetine for many years.
I decided to taper slowly over the past 6 months to 40 mg thinking I sonambulism and trazodone doing fine.
Could this be from tapering? CBD oil is awesome for helping with withdrawal. After 10 years, prozac and night sweats, I recently reduced my Prozac from 60mg to 40mg.
I have had issues prozac and night sweats anxiety and hot flashes. I feel my heartbeat constantly pounding in my chest and the fight or flight sensation surging through my body. Glad I found this thread. I have been taking 30 mg for a few years.
About a week ago I started tapering dosage to 20 mg. I plan on 20 mg for a month, then 10 mg for a month, prozac and night sweats cold turkey. I was going through a divorce after 40 yrs of marriage to an abusive jerk. After 2 years of freedom, I feel better. I will post a follow up after a few months of no Prozac.
You guys these comments have me crying in both sadness and relief. I am like many of you, was on varying doses of fluoxetine for 9 years started when I was only 18! I was fine for about 4 weeks and then it was like a truck hit me! The past 2 weeks or so have been total hell, dizzy and exhausted, panicky and irritable. The idea that this would last for months or even years is terrifying to me, prozac and night sweats.
Hopefully someone who commented from earlier can come back and let us know that everything is better now? I want the reassurance that someone else found the light at the end of the tunnel! To everyone else, I feel you! We can all get through this ok! Hi all, just an update: